It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-08-2004, 01:49 PM   #1
Junior Member
 
Join Date: Oct 2004
Posts: 41
trian1 HB User
Ugh!!!!!!!!!!

Ok, so a quick review of "me" so far....
High anti-bodies, (2448) not yet offcially dx with hashi's.
I started out in Feb of this year taking synthroid. TSH got down to "normal"
I had the T4 tested also, and I think it was ok.
I started off almost immediately have weird reactions to synthroid. Heart racing, cold sweats, etc.....and everytime I complained, the doc lowered my dose.
Well, I recently switched endo's because the first endo would not return calls about my concerns nor would he do any further testing besides the TSH.
Second endo tested for antibodies, and we discussed my issues of heart racing ccld sweats, so forth... she lowered my dose.
Here we are to today....
Every single day for the past two weeks, I have been have these episodes of my mind racing, heart racing, a serious cold sweat and feeling extremely sick to my stomach. Mind you.... my skin has been broken out in the huge itchy red spots also.....
I called my endo's office yesterday AM, and left a message of what is going on...and it is now almost 5, and no phone call back.
I did not take my synthroid today, and guess what? No episode.
I know she will just lower the dose again, but is it possible that I just need to try another med? I am beginnig to think she gets some serious kick-back for perscribing this stuff... why else would she keep me on it with all these problems?
I am beginning to think I need to try yet another doc.......
Also, I am reading alot about Armour? Should I give this a try and how do I go about it?
Phew..........long post......sorry................

Just wanted to update...just spoke to my my doc office... she said that my issues are not synthroid or thryroid related and I need to see my PCP. I am so frustrated.............does any one have any adivce?

Last edited by trian1; 12-08-2004 at 02:15 PM.

 
Sponsors Lightbulb
   
Old 12-08-2004, 03:16 PM   #2
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Ugh!!!!!!!!!!

Trian:

How much Synthroid are you on? How long have you been on it? What do you labs look like? Perhaps someone here can lend you some insight if you post that info.

Warmest Regards,

~S

 
Old 12-08-2004, 04:35 PM   #3
Senior Veteran
(female)
 
Join Date: Jul 2004
Location: Ontario, Canada
Posts: 1,434
Gopherhead HB User
Re: Ugh!!!!!!!!!!

Quote:
Originally Posted by trian1
Just wanted to update...just spoke to my my doc office... she said that my issues are not synthroid or thryroid related and I need to see my PCP. I am so frustrated.............does any one have any adivce?
Which antibodies did you test positive for? Hashi's patients typically start out with periods of hyper before going hypo.

It's possible you're having a reaction specifically to the synthroid, or more aptly to the fillers / binders in it. You might be OK on something else (generic or maybe unithroid). But you don't throw the baby out with the bathwater. And you certainly don't tell someone with sky high antibodies that the issue is not their thyroid!

Can you access a naturopath? Or another doctor? It sounds like you need to find someone who knows a little more about thyroid than either of these two clowns!
__________________
A foolish consistency is the hobgoblin of little minds.

 
Old 12-08-2004, 04:54 PM   #4
Junior Member
 
Join Date: Oct 2004
Posts: 41
trian1 HB User
Re: Ugh!!!!!!!!!!

I have been on .88 since August, but have been on Synthroid since Feb 03.
I am very interested in finding a naturopath, but have no idea how to go about it????
Does a naturpath do testing or do you go solely on how you are feeling?
My antibody test was the peroxibase? I know I totally fudged that but hopefully someone will know what I mean...

 
Old 12-08-2004, 08:53 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,298
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Ugh!!!!!!!!!!

It looks like your comment about the doc and kickbacks was a joke, but seriously... that stuff goes on in the profession all the time. I wouldn't doubt it's true.

You should try another brand. It very well could be you're allergic to the Big S. Of course, I'm doing well on Armour, so I think it's the créme de la créme. I can't take Synthroid. It hit me like a ton of bricks... knocked me plum flat and sent me hyper to boot... even on the smallest dose.

You can probably find an osteopath more easily than a naturopath. Most insurances have no qualms about reimbursing them, either. They have all the medical training that regular MDs have, plus more. They are more interested in achieving wellness for their patients, without all the chemical designer drugs-of-the-hour, and they generally have better thyroid knowledge than most.
DOs are listed in my local Yellow Pages under "Physicians and Surgeons - Doctors of Osteopathy- D.O." You can find Armour-prescribing MDs on Armour's website.

 
Old 12-09-2004, 06:50 AM   #6
Junior Member
 
Join Date: Oct 2004
Posts: 41
trian1 HB User
Re: Ugh!!!!!!!!!!

Thanks so much for the input. I will begin looking today.
I also have one other question... does anyone else usually have a blood pressure on the low side with a high pulse?
Some cosider it good pressure reading, 118/68 pulse 98. This is after just waking up?
I used to be in the 140/70's range. Now this is about the norm? I am sure it is absolutely nothing to worry about, but all these strange things going on with me, I can't rule anything out.

 
Old 12-09-2004, 06:18 PM   #7
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Ugh!!!!!!!!!!

Yes, that's a perfect description of what I have going on. My pulse has actually dropped a bit now...but it was in the stratosphere with a low BP for a while there.

Its pretty typical from what I understand of when your body is trying to adjust to a new dose of medication. Also interestingly enough, one author refers to as a "masquerading" type event that happens on the the heart level (t3 enzymes coversion), making you think you have a "hyper" heart, but a "hypo" body.

Interesting stuff...huh?

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (312), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:52 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!